Michigan, 2014Heavy Rain in Michigan, August 3, 2014
August 3, 2014 · NWS MQT · 1 event in 1 county or zone
3 inches of rainfall in just over one half hour. The heavy rain caused ponding of water over multiple roads in the city of Escanaba.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved across the Escanaba area on the afternoon of the 3rd and dumped over 1.3 inches of rainfall in just over one half hour. The heavy rain caused ponding of water over multiple roads in the city of Escanaba.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 3, 9:10 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 9:10 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1010 AM EDT SUN AUG 3 2014
.UPDATE...
ISSUED AT 1009 AM EDT SUN AUG 3 2014
NO MAJOR CHANGES TO THE FORECAST PLANNED. LATEST SFC AND OBJECTIVE
DATA SUGGESTS THAT THE SFC FRONT AT 14Z EXTENDS FROM WAWA ONTARIO
THROUGH MARQUETTE TO IRONWOOD. THE FRONT LIKELY SURGED ACROSS THE
COLD LAKE AND WILL NOW SLOW DOWN DUE TO THE HEATING OF THE LANDMASS
OVER UPPER MI. LATEST OBSERVATIONS ALSO SHOW POOLING OF HIGHER SFC
DEW POINTS ALONG THE FRONT WITH DWPTS IN THE LOWER 60S ACROSS NRN WI
AND SRN UPPER MI. WITH THAT SAID...THE EXPECTATION OF SHOWERS AND
THUNDERSTORMS DEVELOPING LATER THIS MORNING INTO THIS AFTERNOON
ALONG JUST INLAND OF LAKE SUPERIOR ACROSS THE EASTERN HALF OF THE
FORECAST AREA STILL SEEMS REASONABLE. THE CONVECTION BEARING HI RES
NWP ARE IN FAIRLY GOOD AGREEMENT IN THIS OCCURRING BY 18Z...WITH
BROKEN THUNDERSTORMS EXTENDING ALONG THE LAKE BREEZE BOUNDARIES FROM
NEGAUNEE THROUGH CHATHAM TO SENEY AND NEWBERRY. DESPITE FORECAST
MLCAPE VALUES OF 1000 J/KG...DUE TO RELATIVELY WEAK MID LEVEL LAPSE
RATES OF ONLY 6-6.25C/KM...IT SEEMS UNLIKELY THAT SEVERE WEATHER
WILL DEVELOP. HOWEVER...THE MODEL SOUNDINGS DO SUGGEST SOME DRYING
IN THE LOWER LEVELS WHICH MAY PERHAPS SUGGEST A MINOR WIND GUST
THREAT WITH ANY STORM. MOST LIKELY...ANY STRONGER STORM MAY SEE SOME
GUSTY WINDS OF 30-40 MPH AND SMALL HAIL DUE TO THE RELATIVELY LOW
WET BULB ZERO LEVELS.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM EDT SUN AUG 3 2014
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW NW FLOW OVER THE
UPR LKS BTWN TROF CENTERED OVER QUEBEC AND MEAN RDG OVER THE
ROCKIES. DESPITE SHARP MID LVL INVRN/VERY DRY MID LVLS SHOWN ON THE
00Z GRB RAOB ASSOCIATED WITH SHRTWV RDG PASSING THRU THE UPR LKS
THAT IS BRINGING MOCLR CONDITIONS TO UPR MI...THERE ARE SOME ISOLD
SHOWERS OVER WI AND FAR WRN UPR MI IN ADVANCE OF A SHRTWV DROPPING
SEWD THRU SRN MN. A STRONGER SHRTWV EMBEDDED IN THE NW FLOW ALF IS
MOVING ESEWD THRU NW ONTARIO...WITH ATTENDANT RATHER WEAK SFC-H85
COLD FNT MOVING INTO NRN MN. THERE WERE SOME SHOWERS/TS LAST EVNG
OVER FARN NRN MN/ADJOINING ONTARIO IN ADVANCE OF THIS FNT IN THE
FAIRLY MOIST ENVIRONMENT DEPICTED ON THE 00Z INL RAOB /00Z PWAT WAS
1.25 INCH OR ALMOST 150 PCT OF NORMAL AND KINX WAS 32/...BUT LOSS OF
DAYTIME HEATING...PASSAGE OF SHARPER FORCING TO THE N AND ABSENCE OF
SGNFT H85-7 MSTR INFLOW NECESSARY TO SUSTAIN NOCTURNAL CONVECTION
HAVE CAUSED THESE SHOWERS TO DIMINISH ALMOST ENTIRELY EARLY THIS
MRNG IN AN ENVIRONMENT WHERE MUCAPE IS 100-250 J/KG AT BEST.
MAIN FCST CONCERNS THRU TNGT ARE FOCUSED ON POPS ASSOCIATED WITH
APRCHG COLD FNT.
TODAY...SHRTWV OVER ONTARIO IS PROGGED TO CONTINUE ESEWD...WITH
ATTENDANT SFC COLD FNT ON A LINE THRU NW LK SUP AT 12Z THIS MRNG
FCST TO REACH THE SE CWA BY LATE THIS AFTN. WL CARRY ONLY ISOLD
SHOWERS THIS MRNG OVER THE NW CWA ASSOCIATED WITH THE FROPA GIVEN
PRESENT COVERAGE ALONG THE FNT AND PASSAGE OF SHARPER FORCING TO THE
N. BUT AS THE FNT/MID LVL COMMA TAIL MSTR RIBBON PRESSES TO THE SE
THIS AFTN IN THE PRESENCE OF DAYTIME HEATING...EXPECT THE SHOWER/TS
COVERAGE TO INCRS. INTERACTION BTWN THE FNT AND LK BREEZE BNDRYS
THAT WL SHARPEN THE LLVL CNVGC WL ALSO AID THE CONVECTION. BOTH THE
00Z NAM/LOCAL WRF-ARW MODELS INDICATE THE LI WL DROP AS LO AS -6 TO
-8C AS MUCAPES REACH ARND 2500 J/KG THIS AFTN OVER THE SCNTRL CWA...
JUSTIFYING THE GOING LIKELY POPS IN THE CURRENT FCST FOR THAT AREA
THIS AFTN. WITH SFC-6KM BULK SHEAR AS HI AS 30 KTS...THERE COULD BE
SOME STRONGER CELLS. WITH SFC TEMPS RISING TO 80-85 AHEAD OF THE FNT
RESULTING IN ADIABATIC LAPSE RATES IN THE PBL...GUSTY WINDS SHOULD
BE THE MAIN THREAT. BUT MARGINAL LAPSE RATES AND SHEAR INDICATE SVR
WX IS NOT LIKELY.
TNGT...ARRIVAL OF SOME DRYING ALF FOLLOWING THE FROPA AND LOSS OF
DAYTIME HEATING SHOULD RESULT IN LINGERING POPS OVER THE SE CWA
DIMINISHING THIS EVNG. BUT SINCE SEVERAL MODELS SHOW ANOTHER
WEAKER SHRTWV DROPPING SEWD IN THE NW FLOW ALF AND ASSOCIATED
DPVA/DEEP LYR QVECTOR CNVGC IMPACTING THE CWA OVERNGT...WL RETAIN
SOME LOWER CHC POPS MAINLY OVER THE SRN TIER CLOSER TO THE HIER
LINGERING PWAT AOA AN INCH.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 351 AM EDT SUN AUG 3 2014
GENERALLY QUIET WEATHER EXPECTED THROUGH THE EXTENDED WITH DRY
WEATHER AND MODERATING TEMPERATURES EXPECTED. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE NEAR THE WISCONSIN BORDER DURING THE DAY
MONDAY AS A SHORTWAVE PASSES THROUGH THE BROAD TROUGHING STILL IN
PLACE OVER MUCH OF THE EASTERN U.S. THE BETTER FORCING AN MOISTURE
IS EXPECTED TO REMAIN MAINLY SOUTH OF THE REGION AS THE VORT MAX
SWINGS THROUGH...HOWEVER...IT WILL BRUSH CLOSE ENOUGH TO THE U.P./WI
BORDER TO KEEP SLIGHT POPS IN THE FORECAST. ANOTHER SHORTWAVE IS
PROGGED TO ROTATE AROUND THE TROUGH TUESDAY
NIGHT...HOWEVER...CONDITIONS WILL REMAIN DRY AS THIS WILL SWING
THROUGH DURING THE COOLER OVERNIGHT HOURS WITH VERY LIMITED MOISTURE
AVAILABLE DURING THAT TIME.
THE REMAINDER OF THE EXTENDED...WEDNESDAY THROUGH SATURDAY WILL BE
DOMINATED BY BROAD SURFACE HIGH PRESSURE ALONG WITH UPPER LEVEL
500MB RIDGING SLIDING FROM THE WESTERN U.S. INTO THE CENTRAL U.S.
THIS WILL ALLOW TEMPERATURES TO WARM TO NEAR OR SLIGHTLY ABOVE
NORMAL BY THE END OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND.
CONDITIONS WILL REMAIN DRY AS DRY AIR REMAINS IN PLACE ACROSS THE
GREAT LAKES REGION THROUGH THIS TIME PERIOD.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 724 AM EDT SUN AUG 3 2014
EXPECT ANY LINGERING FOG AT IWD/SAW TO BURN OFF QUICKLY THIS MRNG. A
COLD FNT PUSHING ACRS UPR MI TDAY MAY BRING SOME -SHRA/TS TO MAINLY
SAW THIS AFTN. RIGHT NOW...IT APPEARS THE FROPA WL OCCUR TOO EARLY
AT IWD AND CMX TO ALLOW FOR ANY SHOWERS AT THOSE SITES. ALTHOUGH VFR
CONDITIONS WL PREDOMINATE TDAY AND THIS EVNG...LINGERING LLVL MSTR
BLO SOME MID LVL DRYING SHOULD ALLOW FOR MORE FOG FORMATION TNGT AS
WINDS WL BE LGT. IFR CONDITIONS ARE A GOOD POSSIBILITY...ESPECIALLY
AT CMX AND IWD...WHERE THE MID LVL DRYING WL BE MOST PRONOUNCED.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 351 AM EDT SUN AUG 3 2014
TYPICAL SUMMER TYPE FLOW REGIME/WEAK PRES GRADIENT WILL KEEP WINDS
UNDER 15 KT THROUGH MUCH OF THIS COMING WEEK. SOME PATCHY FOG IS
POSSIBLE INTO MON...ESPECIALLY IF RAIN FALLS TODAY. BUT ANY
WIDESPREAD DENSE FOG IS UNLIKELY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
UPDATE...MRD
SHORT TERM...KC
LONG TERM...KEC
AVIATION...KC
MARINE...KC
Hazardous weather outlook, Aug 3, 3:48 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
448 AM EDT SUN AUG 3 2014
MIZ001>007-009>014-084-085-041200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
448 AM EDT SUN AUG 3 2014 /348 AM CDT SUN AUG 3 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS UPPER MICHIGAN THROUGH TONIGHT.
SOME STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL
MAINLY OVER SOUTH CENTRAL UPPER MICHIGAN THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ALONG THE WISCONSIN BORDER MONDAY.
.SPOTTER INFORMATION STATEMENT...
ANY HAIL OR WIND GUST REPORTS WILL BE GREATLY APPRECIATED.
LSZ162-240>251-263>267-041200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
448 AM EDT SUN AUG 3 2014 /348 AM CDT SUN AUG 3 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR THROUGH THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE OVER FAR WESTERN LAKE SUPERIOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LMZ221-248-250-041200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
448 AM EDT SUN AUG 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
KEC
In the hours before
Special weather statement, Aug 3, 11:43 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1243 PM EDT SUN AUG 3 2014
MIZ005-031730-
MARQUETTE-
1243 PM EDT SUN AUG 3 2014
...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 130 PM EDT...
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR K I SAWYER AND GWINN...OR 18
MILES SOUTH OF MARQUETTE. THESE STORM WERE MOVING EAST AT 15 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LITTLE LAKE...
SKANDIA...
CARLSHEND...
MCFARLAND...
ANDERSON LAKE...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KLUBER
Special weather statement, Aug 3, 1:11 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
211 PM EDT SUN AUG 3 2014
MIZ006-012-013-085-031900-
ALGER-DELTA-MENOMINEE-NORTHERN SCHOOLCRAFT-
211 PM EDT SUN AUG 3 2014
...SIGNIFICANT WEATHER ALERT FOR ALGER...DELTA...MENOMINEE AND
SCHOOLCRAFT COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF STEUBEN TO RAPID RIVER TO 7 MILES NORTHWEST OF GLADSTONE...OR
ALONG A LINE EXTENDING FROM 23 MILES WEST OF MANISTIQUE TO 15 MILES
NORTHEAST OF ESCANABA TO 11 MILES NORTH OF ESCANABA. THESE STORMS
WERE MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RAPID RIVER...
ENSIGN...
CHICAGO LAKE...
NAHMA JUNCTION...
NAHMA...
STONINGTON...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KLUBER
Special weather statement, Aug 3, 1:22 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
222 PM EDT SUN AUG 3 2014
MIZ007-014-085-031900-
LUCE-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT-
222 PM EDT SUN AUG 3 2014
...SIGNIFICANT WEATHER ALERT FOR LUCE AND SCHOOLCRAFT COUNTIES UNTIL
300 PM EDT...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
LOWER TAHQUAMENON FALLS TO 9 MILES NORTHWEST OF MCMILLAN TO
GERMFASK...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF PARADISE
TO 15 MILES WEST OF NEWBERRY TO 22 MILES WEST OF NEWBERRY. THESE
STORMS WERE MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SENEY...
GERMFASK...
BETSY LAKE...
MCMILLAN...
HELMER...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KLUBER
Local storm report, Aug 3, 1:49 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
249 PM EDT SUN AUG 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 WNW GLADSTONE 45.86N 87.09W
08/03/2014 M0.25 INCH DELTA MI TRAINED SPOTTER
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Aug 3, 1:51 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
251 PM EDT SUN AUG 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 3 WNW ESCANABA 45.76N 87.14W
08/03/2014 M0.25 INCH DELTA MI TRAINED SPOTTER
&&
NWS MARQUETTE MI
IRIS SYSTEMHeavy Rain, Delta
- When
- August 3, 1:55 PM EST to 2:35 PM EST
- Where
- Delta County, 0.94 mi SE of Escanaba
- Reported by
- Law Enforcement
- Coordinates
- 45.742, -87.054
The Delta County Central Dispatch reported water over multiple roads throughout the city of Escanaba. The Escanaba AWOS station measured over 1.3 inches of rainfall in 40 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Wisconsin, August 3, 20142 deaths · 1 in hail · 5 events
- Flash Flooding in New York, August 3, 2014$645,000 · 10 events
- Tornado and Flash Flooding in Nevada, August 3 to 5, 2014$174,000 · EF0 · 16 events
- Damaging Winds and Heavy Rain in Arizona, August 3, 20142 injured · $100,000 · 65 kt wind · 5 events
- Flash Flood in New Mexico, August 3, 2014$100,000 · 1 event
- Flash Flooding in California, August 3, 2014$60,000 · 2 events
- Flooding in Pennsylvania, August 3, 2014$42,000 · 5 events
- Hail and Damaging Winds in Mississippi, August 3 to 4, 2014$19,000 · 1 in hail · 13 events
- Lightning Strike in North Carolina, August 3, 2014$30,000 · 1 event
- Damaging Wind in Arizona, August 3, 2014$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Montana, August 3 to 5, 201457 kt wind · 10 events
- Hail in Montana, August 3, 20141.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536067.